MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C
Model Number EPK-I8020C
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pentax medical apac performed a good faith effort to gather additional information regarding this event and received clarification through email correspondence dated 14-may-2025 to 27-may-2025.The procedure was a follow-up examination to assess post-treatment recovery and was not diagnostic in nature.According to a report from the field service engineer, the procedure was a screening case and was aborted due to the image issue.No further procedures were required, and the patient was reported to be in a safe condition.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
On 13-may-2025, pentax medical became aware of an event involving a pentax medical video processor model epk-i8020c, serial number (b)(6) in australia within the apac region.During the endoscopic procedure, the endoscopic image turned reddish and then became dark.After the image darkened, the light limit mode of the processor was enabled.At that point, the endoscope had already reached the ileocecal region, making it difficult to clean the distal end while it was still inside the body.There was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction information b4: date of this report g6: follow-up #: 1 h2: if follow-up, what type? h3: device evaluated by manufacture h6: adverse event problem.Additional information d4: primary unique device identifier (udi) h4: device manufacture date h7: if remedial action initiated, check type h9: if action reported to fda under 21 usc 360i(g), list correction/removal reporting number h11: evaluation summary, remedial action evaluation summary the event that occurred is that during the endoscopic procedure, the endoscopic image turned reddish and then became dark.Based on the investigation, a potential root cause of this failure is that when the processor is used in combination with the i20c series endoscope, blood or contaminants adhered to the illumination lens may absorb the illumination light and become heated, potentially leading to coagulation or sticking on the illumination lens.Blocking of the illumination light causes darkening of the observed image.A definitive root cause of the reported issue could not be identified.A corrective and preventive action (capa) is currently underway to address this issue.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode/hazard.A device history record (dhr) review was performed by the manufacturer.The review by dhr confirmed that the processor was manufactured under normal conditions on 06-apr-2024.During in-process inspections, the unit did not pass due to issues such as assembly disassociation and incorrect installation of mechanical parts.Rework was performed to correct these issues, including subassembly replacement and defect reworking.After rework, the unit passed all required inspections and was released accordingly.The dates of approval for shipment and actual date shipped were confirmed on 25-apr-2024.Remedial action this event is currently undergoing remedial action under fca report 2518897-01/20/2025-001-c.Please refer to the fca report for details on the root cause investigation and corrective actions.The remedial action includes revisions to the instructions for use (ifu) and enhanced user warnings.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key22095596
Report Number9610877-2025-00055
Device Sequence Number18114113
Product Code PEA
UDI-Device Identifier04961333247929
UDI-Public(01)04961333247929(11)240406
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K231249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPK-I8020C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2518897-01/20/2025-001-C
Patient Sequence Number1
Patient SexUnknown